MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE

BOSTON SCIENTIFIC CORPORATION INTERJECT; BIOPSY NEEDLE
Model Number M00518301
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.Device code a1802 captures the reportable event of packaging foreign matter.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject needle was intended to be used during a procedure on an unknown date.Prior to the procedure, it was noted that the device contained one hair inside the sterile packaging.No known patient complications were reported as a result of this event.At this time, boston scientific has been unable to obtain additional information despite good faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.Block h6: device code a1802 captures the reportable event of packaging foreign matter.Investigation summary: the returned interject - sclerotherapy needles was analyzed, and a visual inspection observed a hair inside the sealed pouch.Photos were provided by the customer as well, which showed there was a foreign material in the pouch of the device.Therefore, the reported event of packaging foreign matter is confirmed.Based on all available information, this investigation is assigned a most probable conclusion code of 'quality control deficiency' because a foreign material was found inside the packaging.This issue was escalated with the operations team to confirm the failure.The manufacturing instructions for product builders require them to inspect the assembly for foreign material according to the cosmetic inspection procedure.If any foreign material is found, the assembly is to be scrapped.Additionally, they are required to inspect the pouch for foreign material and discard it if any is found.It is believed that the manufacturing process has appropriate controls to prevent or minimize such nonconformances.It should be noted that bsc spencer no longer manufactures interject devices as of april 2023.Since this is the only reported instance of foreign material in the pouch from batch 30274816, it is considered an isolated event, and no further action is required.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
INTERJECT
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16405844
Report Number3005099803-2023-00664
Device Sequence Number5898556
Product Code FCG
UDI-Device Identifier08714729296508
UDI-Public08714729296508
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryBR
PMA/510(K) Number
K171454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model NumberM00518301
Device Catalogue Number1830
Device Lot Number0030274816
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown